Alert archive / New Jersey / Coastal Flood Advisories in 2011
Coastal Flood Advisory 39, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood advisory at Sep 9, 2011, 4:28 AM EDT for Burlington County, Camden County, Gloucester County, New Jersey; Delaware County, Philadelphia County, Pennsylvania. It took effect at Sep 9, 2011, 10:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2011, 4:28 AM EDT (08:28 UTC)
- In effect from
- Sep 9, 2011, 10:00 AM EDT
- Expired
- Sep 9, 2011, 2:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 56 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
432 WHUS41 KPHI 090828 CFWPHI URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 428 AM EDT FRI SEP 9 2011 NJZ017>019-PAZ070-071-091800- /O.NEW.KPHI.CF.Y.0039.110909T1400Z-110909T1800Z/ /O.NEW.KPHI.CF.A.0005.110910T0200Z-110910T0800Z/ GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 428 AM EDT FRI SEP 9 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM EDT THIS AFTERNOON... ...COASTAL FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 2 PM EDT THIS AFTERNOON. A COASTAL FLOOD WATCH HAS ALSO BEEN ISSUED. THIS COASTAL FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * LOCATION...TIDAL SECTIONS OF THE DELAWARE RIVER AND ITS TRIBUTARIES. * COASTAL FLOODING...MINOR TIDAL FLOODING LATER THIS MORNING INTO EARLY THIS AFTERNOON...AND POSSIBLE MODERATE TIDAL FLOODING LATE THIS EVENING THROUGH LATE TONIGHT. * TIMING...HIGH TIDE TODAY OCCURS FROM AROUND 1015 AM AT THE MOUTH OF THE RIVER TO AROUND 130 PM EDT NORTH OF BURLINGTON CITY. HIGH TIDE TODAY AT PHILADELPHIA OCCURS AROUND 1210 PM EDT. HIGH TIDE TONIGHT OCCURS FROM AROUND 1030 PM AT THE MOUTH OF THE RIVER TO AROUND 145 AM EDT NORTH OF BURLINGTON CITY. HIGH TIDE TONIGHT AT PHILADELPHIA OCCURS AROUND 1230 AM EDT. * IMPACTS...GENERALLY...ONLY THE MORE FLOOD PRONE LOCATIONS WOULD SEE TIDAL FLOODING LATER THIS MORNING INTO EARLY AFTERNOON... BUT WATER CRESTING DOWN THE DELAWARE RIVER MAY WELL EXACERBATE FLOODING. TONIGHT...ROADWAYS THAT ARE PRONE TO TIDAL FLOODING... SUCH AS THE ADMIRAL WILSON BOULEVARD...ARE SUBJECT TO FLOODING. RESIDUAL FRESHWATER RUNOFF AGAIN MAY EXACERBATE FLOODING TONIGHT AND CREATE DANGEROUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). A COASTAL FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF MODERATE COASTAL FLOODING. PAY CLOSE ATTENTION TO UPDATED FORECASTS AND STATEMENTS AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. FOLLOW THE RECOMMENDATIONS OF LOCAL EMERGENCY MANAGEMENT OFFICIALS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DEZ001-002-NJZ016-021-091800- /O.NEW.KPHI.CF.Y.0040.110910T0000Z-110910T0300Z/ NEW CASTLE-KENT-SALEM-CUMBERLAND- 428 AM EDT FRI SEP 9 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 PM TO 11 PM EDT THIS EVENING. * LOCATION...UPPER DELAWARE BAY * COASTAL FLOODING...MINOR TIDAL FLOODING THIS EVENING. * TIMING...HIGH TIDE OCCURS FROM AROUND 815 PM TOWARD LOWER DELAWARE BAY TO AROUND 1015 PM EDT TOWARD THE MOUTH OF THE DELAWARE RIVER. * IMPACTS...EXPECT ROADWAYS THAT ARE PRONE TO MINOR TIDAL FLOODING TO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DEZ004-NJZ014-024>026-091800- /O.CON.KPHI.RP.S.0001.000000T0000Z-110909T2200Z/ DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 428 AM EDT FRI SEP 9 2011 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS AFTERNOON... * LOCATION...ENTIRE NEW JERSEY AND DELAWARE ATLANTIC COASTAL WATERS. * RISK OF RIP CURRENTS...HIGH THROUGH TODAY. * SURF HEIGHT...5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH RISK OF RIP CURRENTS IMPLIES THAT WIND AND/OR WAVE CONDITIONS WILL SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PLEASE USE THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD...HTTP://WWW.WEATHER.GOV/SURVEY/NWS- SURVEY.PHP?CODE=RCVTECCHM (ALL LOWER CASE). && $$
2 follow-up statements
109 WHUS41 KPHI 091553 CFWPHI URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1153 AM EDT FRI SEP 9 2011 NJZ017>019-PAZ070-071-100000- /O.UPG.KPHI.CF.A.0005.110910T0200Z-110910T0800Z/ /O.NEW.KPHI.CF.W.0006.110910T0200Z-110910T0800Z/ /O.CON.KPHI.CF.Y.0039.000000T0000Z-110909T1800Z/ GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 1153 AM EDT FRI SEP 9 2011 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...COASTAL FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EDT SATURDAY. * LOCATION...TIDAL SECTIONS OF THE DELAWARE RIVER AND ITS TRIBUTARIES. * COASTAL FLOODING...MINOR TIDAL FLOODING INTO EARLY THIS AFTERNOON...AND MODERATE TIDAL FLOODING LATE THIS EVENING THROUGH LATE TONIGHT. * TIMING...HIGH TIDE TODAY CONTINUES INTO EARLY THIS AFTERNOON. OVERNIGHT AT PHILADELPHIA...PENNSYLVANIA HIGH TIDE OCCURS AT 1229 AM SATURDAY WITH A FORECAST TIDE LEVEL NEAR 9.5 FEET ABOVE MEAN LOWER LOW WATER. * IMPACTS...GENERALLY...ONLY THE MORE FLOOD PRONE LOCATIONS WOULD SEE TIDAL FLOODING INTO EARLY AFTERNOON...BUT WATER CRESTING DOWN THE DELAWARE RIVER MAY WELL EXACERBATE FLOODING. TONIGHT...ROADWAYS THAT ARE PRONE TO TIDAL FLOODING... SUCH AS THE ADMIRAL WILSON BOULEVARD...ARE SUBJECT TO FLOODING. RESIDUAL FRESHWATER RUNOFF AGAIN MAY EXACERBATE FLOODING TONIGHT AND CREATE DANGEROUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD WARNING INDICATES THAT MODERATE OR MAJOR TIDAL FLOODING IS IMMINENT OR OCCURRING. BE PREPARED FOR RISING WATER LEVELS AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. FOLLOW THE RECOMMENDATIONS OF LOCAL EMERGENCY MANAGEMENT OFFICIALS. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY...PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DEZ001-002-NJZ016-021-100000- /O.CON.KPHI.CF.Y.0040.110910T0000Z-110910T0300Z/ NEW CASTLE-KENT-SALEM-CUMBERLAND- 1153 AM EDT FRI SEP 9 2011 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 PM TO 11 PM EDT THIS EVENING... * LOCATION...UPPER DELAWARE BAY * COASTAL FLOODING...MINOR TIDAL FLOODING THIS EVENING. * TIMING...HIGH TIDE OCCURS FROM AROUND 815 PM TOWARD LOWER DELAWARE BAY TO AROUND 1015 PM EDT TOWARD THE MOUTH OF THE DELAWARE RIVER. * IMPACTS...EXPECT ROADWAYS THAT ARE PRONE TO MINOR TIDAL FLOODING TO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DEZ004-NJZ014-024>026-092200- /O.CON.KPHI.RP.S.0001.000000T0000Z-110909T2200Z/ DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 1153 AM EDT FRI SEP 9 2011 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...ENTIRE NEW JERSEY AND DELAWARE ATLANTIC COASTAL WATERS. * RISK OF RIP CURRENTS...HIGH THROUGH TODAY. * SURF HEIGHT...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH RISK OF RIP CURRENTS IMPLIES THAT WIND AND/OR WAVE CONDITIONS WILL SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PLEASE USE THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD...HTTP://WWW.WEATHER.GOV/SURVEY/NWS- SURVEY.PHP?CODE=RCVTECCHM (ALL LOWER CASE). && $$
239 WHUS41 KPHI 091807 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 207 PM EDT FRI SEP 9 2011 NJZ017>019-PAZ070-071-100800- /O.EXP.KPHI.CF.Y.0039.000000T0000Z-110909T1800Z/ /O.CON.KPHI.CF.W.0006.110910T0200Z-110910T0800Z/ GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 207 PM EDT FRI SEP 9 2011 ...COASTAL FLOOD WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EDT SATURDAY... A COASTAL FLOOD WARNING REMAINS IN EFFECT FROM 1000 PM THIS EVENING UNTIL TO 400 AM SATURDAY. * LOCATION...TIDAL SECTIONS OF THE DELAWARE RIVER AND ITS TRIBUTARIES. * COASTAL FLOODING...MODERATE TIDAL FLOODING IS EXPECTED TONIGHT. * AT PHILADELPHIA, HIGH TIDE OCCURS AT 1227 AM SATURDAY WITH A FORECAST TIDE LEVEL NEAR 9.5 FEET ABOVE MEAN LOWER LOW WATER. * IMPACTS...SOME ROADWAY FLOODING WILL OCCUR DUE TO THE COMBINATION OF THE TIDE AND THE VOLUME OF WATER MOVING DOWN THE DELAWARE RIVER. AMONG THE LOCATIONS THAT WILL BE AFFECTED IS THE ADMIRAL WILSON BOULEVARD IN CAMDEN. SOME MINOR PROPERTY DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD WARNING INDICATES THAT MODERATE OR MAJOR TIDAL FLOODING IS IMMINENT OR OCCURRING. BE PREPARED FOR RISING WATER LEVELS AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. FOLLOW THE RECOMMENDATIONS OF LOCAL EMERGENCY MANAGEMENT OFFICIALS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED, LEADING TO COSTLY REPAIRS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY, PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DEZ001-002-NJZ016-021-100300- /O.CON.KPHI.CF.Y.0040.110910T0000Z-110910T0300Z/ NEW CASTLE-KENT-SALEM-CUMBERLAND- 207 PM EDT FRI SEP 9 2011 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 PM TO 11 PM EDT THIS EVENING... * LOCATION...THE LOWER REACHES OF THE DELAWARE RIVER AND IT TRIBUTARIES AND THE UPPER PART OF DELAWARE BAY. * COASTAL FLOODING...MINOR TIDAL FLOODING IS EXPECTED THIS EVENING. * TIMING...HIGH TIDE OCCURS FROM AROUND 815 PM AROUND THE LOWER PART OF DELAWARE BAY TO AROUND 1015 PM NEAR THE MOUTH OF THE DELAWARE RIVER. * IMPACTS...SOME ROADWAY FLOODING IS POSSIBLE AT THOSE LOCATIONS THAT ARE MOST PRONE TO TIDAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY, THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED, LEADING TO COSTLY REPAIRS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DEZ004-NJZ014-024>026-092200- /O.CON.KPHI.RP.S.0001.000000T0000Z-110909T2200Z/ DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 207 PM EDT FRI SEP 9 2011 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...THE COASTS OF NEW JERSEY AND DELAWARE. * RISK OF RIP CURRENTS...HIGH THROUGH TODAY. * SURF HEIGHT...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH RISK OF RIP CURRENTS INDICATES THAT WIND AND/OR WAVE CONDITIONS WILL SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PLEASE USE THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD, HTTP://WWW.WEATHER.GOV/SURVEY/NWS- SURVEY.PHP?CODE=RCVTECCHM (ALL LOWER CASE). && $$ IOVINO
What forecasters said that day
The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Sep 9, 3:13 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 9, 3:13 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
313 AM EDT FRI SEP 9 2011
.SYNOPSIS...
A PERSISTENT AREA OF LOW PRESSURE ASSOCIATED WITH THE REMNANTS OF
TROPICAL STORM LEE WILL REMAIN OVER THE OHIO VALLEY THROUGH FRIDAY
BEFORE WEAKENING OVER THE WEEKEND. MEANWHILE, HURRICANE KATIA WILL
TRACK NORTHEASTWARD, PASSING A FEW HUNDRED MILES OFF THE MID
ATLANTIC COAST FRIDAY. WEAKENING LOW PRESSURE IS FORECAST TO MOVE
EAST AND PAST OUR AREA LATE SATURDAY, WITH HIGH PRESSURE THEN
BUILDING OVER THE REGION SUNDAY THROUGH TUESDAY. A SLOW MOVING COLD
FRONT IS EXPECTED TO CROSS THE AREA BY TUESDAY NIGHT INTO EARLY
WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE SHOWERS HAVE BEEN FOLLOWING THE WESTERN EDGE OF THE HIGHER
MOISTURE PLUME ACROSS MARYLAND INTO SOUTHERN CENTRAL PENNSYLVANIA
EARLY THIS EVENING. TRENDS AND NEAR TERM GUIDANCE WOULD SUGGEST
THAT THIS WILL BE THE BEST LOCATION FOR SHOWER CHANCES FOR THE
REST OF THE NIGHT. EAST OF THAT AXIS...SHOWERS ARE POSSIBLE AS A
SHORT WAVE RIDES UP THE FRONT OF CLOSED LOW OVER THE OHIO VALLEY.
THIS IS COVERED WELL IN THE CURRENT FORECAST.
ELSEWHERE...A CHANCE OF SHOWERS WILL BE MAINTAINED AS THE SHORT
WAVE MOVES THROUGH THE FLOW...BUT FOR THE MOST PART THE RAIN SHOULD
BE LIGHTER AS IT MOVES OUT OF THE BEST AXIS OF INSTABILITY. THE
UPDATED FORECAST WILL UPDATE THIS THINKING...AND BASED ON TRENDS
THE SHOWERS MAY BE JUST ABOUT REMOVED FROM PORTIONS OF EASTERN NEW
JERSEY.
PATCHY DENSE FOG HAS DEVELOPED ACROSS SOUTHERN DELAWARE...IN
PLACES THAT SAW VERY HEAVY RAIN DURING THE AFTERNOON. THIS APPEARS
TO BE OCCURRING WHERE BREAKS IN THE STRATUS ARE OCCURRING. THE
LOWERING INVERSION OVERNIGHT SHOULD BRING AN END TO THE BREAKS IN
THE CLOUDS...SO THE PATCHY DENSE FOG SHOULD BE LIMITED TO THAT
AREA. PATCHY FOG MAY NEED TO BE ADDED TO PORTIONS OF THE
PHILADELPHIA METRO AREA AND SOUTHWEST NEW JERSEY...WHERE DRIZZLE
AND FOG ARE POSSIBLE ON THE EAST NORTHEAST FLOW.
NOT MUCH CHANGE EXPECTED FOR OVERNIGHT LOWS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
ON FRIDAY THE POCKET OF INSTABILITY GETS LITERALLY AND FIGURATIVELY
STUCK IN PENNSYLVANIA. WITH THE CONVECTIVE TEMPERATURE FORECAST TO
BE REACHED, WE EXPECT SHRAS AND TSRAS TO DEVELOP AND INCREASE IN
AREAL COVERAGE AS THE DAY PROGRESSES. THE FLOW ALOFT IS EXPECTED TO
BE FAIRLY WEAK AND SOME LOCALLY HEAVY RAINFALL IS POSSIBLE. RIGHT
NOW THE GREATER AREAL EXTENT IS EXPECTED TO BE WEST OF OUR CWA, SO
WE WILL HOLD OFF ON EXTENDING THE WATCH WITH THIS PACKAGE.
IF THE SUN CAN BREAK OUT, AND WE ARE EXPECTING IT TO, THE AIR MASS
IS RELATIVELY WARM, BESIDE BEING HUMID. SO WE SIDED WITH THE WARMER
GFS. OF COURSE THIS DID NOT WORK TOO WELL TODAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
FROM FRIDAY NIGHT INTO SATURDAY, MODEL GUIDANCE INDICATES A GRADUAL
WEAKENING OF THE REMNANT LOW PRESSURE OVER THE OHIO VALLEY. ALSO,
THIS LOW PRESSURE IS EXPECTED TO FINALLY PUSH EASTWARD DURING
SATURDAY, PASSING BY OUR AREA SATURDAY NIGHT INTO EARLY SUNDAY. WITH
A GOOD DEAL OF LEFTOVER TROPICAL MOISTURE IN PLACE STRETCHING INTO
THE MID ATLANTIC, CHANCE POPS HAVE BEEN MAINTAINED FOR THE FORECAST
AREA THROUGH SATURDAY. OVERALL COVERAGE OF SHWR/TSTM ACTIVITY IS
EXPECTED TO BE LESS, BUT LOCALLY HEAVY DOWNPOURS MAY STILL BE
POSSIBLE WITH PW VALUES REMAINING OVER AN INCH.
A DRIER PERIOD IS EXPECTED SUNDAY THROUGH TUESDAY AS AN AREA OF HIGH
PRESSURE FROM SOUTHEASTERN CANADA GRADUALLY BUILDS INTO THE
NORTHEASTERN AND MID ATLANTIC STATES. HOWEVER, BOTH THE GFS AND NAM
STILL DEPICT THE POSSIBILITY OF ISOLATED CONVECTION WITH A FEW WEAK
DISTURBANCES, ESPECIALLY ON SUNDAY. THUS, SLIGHT CHANCE POPS HAVE
BEEN MAINTAINED THROUGH OUR WESTERN ZONES. BY TUESDAY, A COLD
FRONT WILL BE APPROACHING OUR REGION FROM THE NORTHWEST NEAR THE
GREAT LAKES REGION. THE MODELS DEPICT A SLOW PROGRESSION OF THIS
FRONT DURING TUESDAY, WITH THE FRONT NOT CROSSING THE AREA UNTIL
TUESDAY NIGHT OR EARLY WEDNESDAY. HIGHEST POPS ARE FOCUSED AROUND
THIS TIME PERIOD, BUT SOME ISOLATED CONVECTION MAY INITIATE TUESDAY
AFTERNOON FOR NORTHERN AND WESTERN AREAS.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
OVERALL...CONDITIONS REMAIN IN THE MVFR TO IFR RANGE. THERE HAVE
BEEN HOLES IN THE CEILINGS DURING THE PAST FEW HOURS...BUT FOR THE
MOST PART CEILINGS HAVE RANGED BETWEEN 800 AND 1800 FEET. HOWEVER...AS
THE LOWER LEVELS COOL AFTER THE LOSS OF DAYLIGHT HEATING..THE
HOLES SHOULD FILL BACK IN.
AS THE LOW LEVEL INVERSION DROPS FURTHER AFTER 0400 UTC...ALL
TERMINALS ARE EXPECTED TO GO TO IFR CEILINGS. VISIBILITIES WILL
SHOULD ALSO DROP INTO THE 3SM TO 5SM RANGE. VISIBILITIES LOWER
THAN THIS MAY BE DIFFICULT TO ATTAIN...UNLESS HOLES ONCE AGAIN
DEVELOP IN THE CEILING. SINCE THIS IS NOT EXPECTED...IT WAS NOT
INCLUDED IN THE NEW FORECAST.
THE GRADIENT FLOW REMAINS FROM THE EAST NORTHEAST. LOCAL STREAMLINE
ANALYSIS SUGGESTS THAT THIS TREND WILL CONTINUE...AND WINDS SHOULD
BACK TO THE NORTH LATER TONIGHT AS THE GRADIENT TILTS. THE GUSTINESS
OF THE AFTERNOON APPEARS TO BE GONE...AND IN FACT PLACES LIKE KMIV
AND KRDG MAY GO CALM OVERNIGHT.
A BETTER DAY IS IN STORE FOR THE TERMINALS ON FRIDAY AS PREVAILING
CONDITIONS SHOULD GO TO MVFR BY THE MIDDLE OF THE MORNING AND VFR BY
THE AFTERNOON. THERE WILL BE SOME SCATTERED SHOWERS, MAYBE EVEN
ISOLATED THUNDERSTORMS AROUND, BUT THEIR EXPECTED COVERAGE AT THIS
FORECAST JUNCTURE IS TOO LOW TO INCLUDE.
OUTLOOK...
MAINLY VFR CONDITIONS EXPECTED THROUGH SUNDAY. THE ONLY EXCEPTIONS
MAY BE IN ISOLATED TO SCATTERED SHWRS/TSTMS WITH LOWER CEILINGS AND
VISIBILITIES AND MVFR CONDITIONS. BETTER CHANCES FOR ANY CONVECTION
EXPECTED FOR THE AFTERNOON TO EVENING TIMEFRAME. VFR CONDITIONS ARE
ALSO ANTICIPATED FOR MONDAY AND TUESDAY. THERE WILL BE AN INCREASING
CHANCE FOR SCATTERED SHWR/TSTM ACTIVITY TUESDAY AFTERNOON TO TUESDAY
NIGHT FROM WEST TO EAST WITH AN ADVANCING COLD FRONT. MVFR
CONDITIONS POSSIBLE AT TIMES WITH THIS ACTIVITY.
&&
.MARINE...
THE SMALL CRAFT ADVISORY WILL BE MAINTAINED AS IS. IT MAINLY IS FOR
SEAS OVER THE ATLANTIC AND LOWER BAY THANKS TO SWELLS FROM KATIA. WE
CAN'T RULE OUT SOME ADVISORY GUSTS, AS WE HAVE COME CLOSE INTO THIS
AFTERNOON, SO WE HAVEN'T CHANGED THE HEADLINE. KATIA WILL BE LIFTING
AWAY FROM US WELL EAST OF THE WATERS BY THE END OF THE ADVISORY LATE
FRIDAY AFTERNOON, BUT SWELLS MAY WELL LINGER ENOUGH TO ULTIMATELY
REQUIRE AN EXTENSION OVER THE ATLANTIC WATERS. OUR THOUGHTS ARE THAT
SWELLS WILL DIE FAIRLY CLOSE TO THE MOUTH OF THE BAY, AND THAT THE
PRESENT EXPIRATION TIME THERE MIGHT BE GOOD.
FROM FRIDAY NIGHT INTO EARLY SATURDAY, SEAS WILL DECREASE RATHER
QUICKLY AS HURRICANE KATIA PULLS AWAY TO THE NORTHEAST THROUGH THE
ATLANTIC. WINDS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
AS A WEAK PRESSURE PATTERN IS EXPECTED TO PREVAIL THROUGH THE
LATTER PART OF THE WEEKEND INTO EARLY NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
TIDAL FLOODING HAS SUBSIDED ALONG THE TIDAL DELAWARE RIVER EARLY
THIS MORNING.
WE ARE CONTEMPLATING AN ADVISORY FOR THE TIDAL DELAWARE RIVER
TODAY IN THE LATE MORNING TO EARLY AFTERNOON TIME FRAME, AN
ADVISORY FOR UPPER DELAWARE BAY THIS EVENING, AND A WATCH FOR THE
TIDAL DELAWARE RIVER TONIGHT.
&&
.RIP CURRENTS...
WITH SEAS OF AROUND 10 FEET IN LONG PERIOD SWELLS, DANGEROUS RIP
CURRENTS ARE EXPECTED THROUGH FRIDAY. KATIA WILL BE MOVING FARTHER
OFFSHORE ON FRIDAY AND CONDITIONS WILL IMPROVE DURING THE WEEKEND.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HIGH RIP CURRENT RISK THROUGH THIS AFTERNOON FOR NJZ014-024>026.
DE...HIGH RIP CURRENT RISK THROUGH THIS AFTERNOON FOR DEZ004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
ANZ431.
&&
SYNOPSIS...KLINE
NEAR TERM...GIGI/HAYES
SHORT TERM...GIGI
LONG TERM...KLINE
AVIATION...HAYES/KLINE
MARINE...DELISI/GIGI/KLINE
TIDES/COASTAL FLOODING...DELISI
RIP CURRENTS...GIGIHazardous weather outlook, Sep 8, 9:58 PM EDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 958 PM EDT THU SEP 8 2011 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015-016- 020>023-027-PAZ054-055-060>062-067>069-100200- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS- 958 PM EDT THU SEP 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ017>019-PAZ070-071-100200- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 958 PM EDT THU SEP 8 2011 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 3 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-100200- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 958 PM EDT THU SEP 8 2011 ...RIP CURRENT RISK IN EFFECT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-100200- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 958 PM EDT THU SEP 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-100200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 958 PM EDT THU SEP 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-100200- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 958 PM EDT THU SEP 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 1:08 AM EDT | Areal Flood Warning | PHI | Cumberland, Salem | 3 days |
| Sep 9, 4:28 AM EDT | Coastal Flood Watch | PHI | Burlington, Camden, Gloucester | 7 hr |
| Sep 9, 4:28 AM EDT | Coastal Flood Advisory | PHI | Cumberland, Salem | 19 hr |
| Sep 9, 11:53 AM EDT | Coastal Flood Warning | PHI | Burlington, Camden, Gloucester | 16 hr |
Nearby
Coastal Flood Advisories in New Jersey, 2011Coastal Flood Advisories in Pennsylvania, 2011Every coastal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.